Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 64, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 30, 2009, 2:01 PM CDT for Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2009, 2:01 PM CDT (19:01 UTC)
- Expired
- Oct 30, 2009, 3:00 PM CDT
- In force
- 59 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Tangipahoa Parish, LA, Washington Parish, LA, Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 30, 12:22 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 301901
TORLIX
LAC105-117-MSC113-147-302000-
/O.NEW.KLIX.TO.W.0064.091030T1901Z-091030T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
201 PM CDT FRI OCT 30 2009
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
EASTERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 300 PM CDT
* AT 157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE SHOWER CAPABLE OF PRODUCING A TORNADO NEAR KENTWOOD...
OR 10 MILES NORTH OF AMITE...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
KENTWOOD BY 205 PM CDT...
OSYKA BY 215 PM CDT...
MOUNT HERMAN BY 220 PM CDT...
7 MILES NORTHWEST OF TYLERTOWN BY 250 PM CDT...
SALEM BY 300 PM CDT...
OTHER SHOWERS WITH WEAK ROTATIONS ARE WITHIN OR APPROACHING THE
WARNED AREA. THESE MAY ALSO PRODUCE TORNADOES THROUGH 3 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3135 9008 3134 9007 3135 9004 3125 9003
3123 9002 3071 9027 3082 9056 3094 9056
3136 9028 3137 9015
TIME...MOT...LOC 1900Z 213DEG 26KT 3089 9046
$$
24/RR4 follow-up statements
000
WWUS54 KLIX 301917
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
217 PM CDT FRI OCT 30 2009
LAC105-117-MSC113-147-302000-
/O.CON.KLIX.TO.W.0064.000000T0000Z-091030T2000Z/
WASHINGTON LA-TANGIPAHOA LA-PIKE MS-WALTHALL MS-
217 PM CDT FRI OCT 30 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR WALTHALL
AND EASTERN PIKE COUNTIES...AND NORTHERN TANGIPAHOA AND NORTHWESTERN
WASHINGTON PARISHES...
AT 215 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE SHOWER WITH STRONG ROTATION. THIS TORNADO WAS LOCATED 6
MILES NORTHWEST OF MOUNT HERMAN...OR 16 MILES SOUTHEAST OF MCCOMB...
MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
7 MILES NORTHWEST OF TYLERTOWN BY 240 PM CDT...
SALEM BY 255 PM CDT...
OTHER SHOWERS WITH ROTATIONS ARE WITHIN OR APPROACHING THE WARNED
AREA. THESE SHOWERS CAN PRODUCE TORNADOES RATHER QUICKLY. NO
LIGHTNING IS BEING INDICATED WITH THESE PARTICULAR CELLS. DO NOT
WAIT TO HEAR THUNDER TO SEEK SHELTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3135 9008 3134 9007 3135 9004 3125 9003
3123 9002 3071 9027 3082 9056 3094 9056
3136 9028 3137 9015
TIME...MOT...LOC 1916Z 213DEG 26KT 3104 9035
$$
24/RR000
WWUS54 KLIX 301933
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
233 PM CDT FRI OCT 30 2009
LAC105-117-MSC113-147-302000-
/O.CON.KLIX.TO.W.0064.000000T0000Z-091030T2000Z/
WASHINGTON LA-TANGIPAHOA LA-PIKE MS-WALTHALL MS-
233 PM CDT FRI OCT 30 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR WALTHALL
AND EASTERN PIKE COUNTIES...AND NORTHERN TANGIPAHOA AND NORTHWESTERN
WASHINGTON PARISHES...
AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED 8 MILES WEST OF
TYLERTOWN...OR 13 MILES SOUTHEAST OF MCCOMB...MOVING NORTHEAST AT 30
MPH.
THE TORNADO WILL BE NEAR...
SALEM BY 250 PM CDT...
ANOTHER STORM WITH ROTATION WAS INDICATED WITHIN THE WARNED AREA IN
NORTHWESTERN WALTHALL COUNTY. ANOTHER STORM WITH ROTATION WAS
INDICATED IN NORTHEAST TANGIPAHOA PARISH NEAR WILMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3135 9008 3134 9007 3135 9004 3125 9003
3123 9002 3071 9027 3082 9056 3094 9056
3136 9028 3137 9015
TIME...MOT...LOC 1931Z 213DEG 26KT 3116 9028
$$
24/RR000
WWUS54 KLIX 301944
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
244 PM CDT FRI OCT 30 2009
LAC105-MSC113-301953-
/O.CAN.KLIX.TO.W.0064.000000T0000Z-091030T2000Z/
TANGIPAHOA LA-PIKE MS-
244 PM CDT FRI OCT 30 2009
...THE TORNADO WARNING FOR EASTERN PIKE COUNTY...AND NORTHERN
TANGIPAHOA PARISH IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHERN MISSISSIPPI.
LAT...LON 3135 9008 3134 9007 3135 9004 3125 9003
3089 9018 3085 9020 3092 9034 3102 9026
3119 9026 3136 9025 3137 9015
TIME...MOT...LOC 1943Z 213DEG 26KT 3123 9022
$$
LAC117-MSC147-302000-
/O.CON.KLIX.TO.W.0064.000000T0000Z-091030T2000Z/
WASHINGTON LA-WALTHALL MS-
244 PM CDT FRI OCT 30 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR WESTERN
WALTHALL COUNTY...AND NORTHWESTERN WASHINGTON PARISH...
AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED 7 MILES WEST OF SALEM...
OR 14 MILES EAST OF MCCOMB...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
SALEM BY 250 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS IN WALTHALL COUNTY AND NORTHERNMOST
WASHINGTON PARISH.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3135 9008 3134 9007 3135 9004 3125 9003
3089 9018 3085 9020 3092 9034 3102 9026
3119 9026 3136 9025 3137 9015
TIME...MOT...LOC 1943Z 213DEG 26KT 3123 9022
$$
24/RR000
WWUS54 KLIX 301959
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
259 PM CDT FRI OCT 30 2009
LAC117-MSC147-302009-
/O.EXP.KLIX.TO.W.0064.000000T0000Z-091030T2000Z/
WASHINGTON LA-WALTHALL MS-
259 PM CDT FRI OCT 30 2009
...THE TORNADO WARNING FOR WESTERN WALTHALL COUNTY...AND NORTHWESTERN
WASHINGTON PARISH WILL EXPIRE AT 300 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
WALTHALL COUNTY MISSISSIPPI BUT MAY BE CANCELLED SHORTLY ONCE THE
TORNADO THREAT HAS DIMINISHED.
LAT...LON 3135 9008 3134 9007 3135 9004 3125 9003
3089 9018 3085 9020 3092 9034 3102 9026
3119 9026 3136 9025 3137 9015
TIME...MOT...LOC 1959Z 213DEG 26KT 3133 9014
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 30, 8:54 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Oct 30, 8:54 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
854 AM CDT FRI OCT 30 2009
.UPDATE...
...SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. DATA FROM THE SOUNDING
SHOWS THAT SOME DRIER AIR HAS CREEPED INTO THE MID LEVELS THIS
MORNING AND PW VALUES HAVE ACTUALLY DECLINED SOME...AND ARE NOW
BELOW 1.5 INCHES. THE CHANCES OF SEVERE WEATHER SEEM TO BE
DIMINISHING SLIGHTLY LOOKING AT THE SOUNDING THIS MORNING. WHILE
THERE ARE SOME PARAMETERS POINTING TO THE POSSIBILITY OF SEVERE
WEATHER...SUCH AS...STRONG HELICITY NUMBERS APPROACHING 400...LOW
WET BULB ZERO HEIGHTS AROUND 9000 FEET AND GOOD CAPE VALUES AROUND
2500 J/KG TOTAL AND AROUND 1300 J/KG MLCAPE. THERE IS ALSO A GOOD
AMOUNT OF SHEAR IN THE LOWER LEVELS...35 KTS IN THE FIRST KM AND 4
KTS IN THE LOWER 3KM. ALL OF THAT SAID...THERE ARE ALSO SOME
THINGS WORKING IN OUR FAVOR. THE DRY AIR THAT IS IN THE MID LEVELS
THIS MORNING IS HELPING TO KEEP US ONLY MARGINALLY UNSTABLE. IN
ADDITION...RAIN OUT AHEAD OF THE APPROACHING LINE AS WELL AS
OVERCAST CLOUD DECKS WILL HELP TO KEEP OUR TEMPERATURES DOWN WHICH
WILL AID IN HOLDING DOWN THE STRONGER CONVECTION. THE PRIMARY
THREATS TODAY LOOK TO BE SOME POSSIBLE STRONG STRAIGHT LINE WINDS
AS WELL AS HEAVY RAINFALL. THE GOOD NEWS IS THAT THE FRONT AND
ASSOCIATED RAINFALL HAS PICKED UP A BIT IN SPEED ALREADY AND IS
PROGRESSING EASTWARD WITH A BIT MORE FORWARD SPEED. THIS ALONG
WITH THE FACT THAT WE HAVE A FEW DAYS OF DRY WEATHER IN ADVANCE OF
THIS EVENT WILL HELP WITH THAT THREAT. WINDS REMAIN FAIRLY STRONG
THROUGHOUT THE SOUNDING AND WINDS ARE ALREADY GUSTING ABOVE 25
MPH IN SLIDELL THIS MORNING.
98/SO
&&
.PREV DISCUSSION... /ISSUED 334 AM CDT FRI OCT 30 2009/
SYNOPSIS...
FRONT IN LOUISIANA CURRENTLY EXTENDS FROM ABOUT MONROE TO LAKE
CHARLES. MOST PRECIPITATION IS ALONG AND BEHIND THE FRONT. OVER
THE LAST SEVERAL HOURS...VERY LITTLE LIGHTNING WITH PRECIPITATION
ALONG THE FRONT.
OVER THE LOCAL AREA...SOUTHEAST WINDS AT 10 TO 15 MPH HAVE KEPT
UNSEASONABLY WARM AND HUMID AIR OVER THE AREA. 08Z TEMPERATURES
ARE GENERALLY IN THE MIDDLE AND UPPER 70S...ABOVE NORMAL HIGHS FOR
LATE OCTOBER. DEW POINTS ALSO IN THE 70S.
SHORT TERM...
SENSIBLE WEATHER ISSUES LIMITED TO THE FIRST 24-36 HOURS OF THE
FORECAST OVER LAND. NEXT JET MAX HAS ENTERED THE BASE OF THE TROF
OVER TEXAS...AND AS THIS FEATURE LIFTS OUT...TROF TAKES ON A
NEGATIVE TILT...AND GIVES THE FRONT A PUSH EASTWARD THIS AFTERNOON
AND TONIGHT.
FRONT WILL ENTER THE EXTREME WESTERN PORTION OF THE CWA BY MID TO
LATE MORNING...AND EXIT THE CWA AROUND 03Z THIS EVENING. WEAK MID
LEVEL LAPSE RATES...AND LIMITED INSTABILITY WOULD INDICATE THAT
BEST CHANCES OF SEVERE WEATHER WILL BE NORTH OF OUR AREA AS BEST
SHEAR WILL BE THERE AS WELL. MAIN CONCERN FOR OUR AREA WILL BE
HEAVY RAIN...AND THAT SHOULD BE OVER NORTHWESTERN PORTIONS OF THE
AREA. MOST SOLUTIONS INDICATE THAT RAIN AMOUNTS OF 1-3 INCHES
POSSIBLE OVER THE NEXT 18-24 HOURS WITH HEAVIEST AMOUNTS
NORTHWEST. ONE HOUR FFG IN EXCESS OF 2.5 INCHES...AND 6 HOUR
GENERALLY 4 INCHES OR GREATER. WILL NOT CARRY FF WATCH...BUT WILL
MENTION HEAVY RAIN IN GRIDS...ZFP AND HWO. CATEGORICAL POPS
GENERALLY FOR FIRST TWO PERIODS. SUBSIDENCE AND DRIER AIR SHOULD
CLEAR THE ENTIRE AREA DURING THE DAY ON SATURDAY...WITH POPS ONLY
MENTIONED IN THE MORNING HOURS.
WILL KEEP WELL ABOVE NORMAL TEMPS FOR MAXES TODAY. WILL NOT NEED MUCH
OF A RISE AFTER 12Z TO REACH MAXES. MAV GUIDANCE 3 HOUR TEMPS USED
AS A GUIDELINE FOR TEMPERATURE GRIDS OVER NEXT COUPLE OF
DAYS...WITH SOME MODIFICATIONS BASED ON FRONTAL SPEED. 35
LONG TERM...
NORTHWEST UPPER FLOW AND A SURFACE HIGH OVER THE SOUTHEASTERN
STATES WILL KEEP DRY WEATHER AND SEASONABLE TEMPERATURES ACROSS
THE AREA FOR MUCH OF NEXT WEEK. 35
AVIATION...
ALL TERMINALS WILL CONTINUE TO HAVE CIGS ISSUES THROUGH THE
MORNING. BY MIDDAY THE FRONT WILL FINALLY START TO WORK THROUGH
THE REGION HITTING BTR FIRST SHORTLY FOLLOWED BY MCB THEN ASD AND
MSY LATE THIS AFTN/EARLY EVN AND FINALLY GPT DURING THE EVN HRS.
WINDS WILL VEER AROUND TO THE NW WITH THE PASSAGE OF THE FRONT BUT
CONDITIONS ARENT EXPECTED TO IMPROVE PROBABLY UNTIL THE EARLY
MRNG HRS ON TOMORROW. CAPPING WILL LIKELY KEEP QUITE A BIT OF AREA
QUIET FROM A CONVECTION STAND POINT UNTIL THE FRONT PASSES BUT IT
LOOKS LIKE THERE WILL BE A GOOD BIT OF POST FRONTAL SHRA AND
EMBEDDED TSRA. CIGS WILL PROBABLY FALL INTO IFR STATUS IMMEDIATELY
BEHIND THE FRONT AND THEN SLOWLY IMPROVE OVER THE NEXT 9-12 HRS.
/CAB/
MARINE...
WITH THE SFC LOW WELL OFF TO OUR N AND THE ASSOCIATED COLD FRONT
STILL JUST OFF TO OUR WEST ONSHORE IS CONTINUING AND THIS WILL BE
THE CASE THROUGH MUCH OF THE DAY UNTIL THE FRONT FINALLY MOVES
THROUGH THIS EVN. WINDS AHEAD OF THE FRONT WILL STILL BE BORDERLINE
SCA CRITERIA WITH FREQUENT WIND GUSTS ABV 20KTS. ON THE OTHER HAND
SEAS HAVE BEEN BUILDING AND WERE APPROACHING 7 FT WEST OF THE
MOUTH OF THE MS RIVER. SEAS SHOULD CONTINUE TO BUILD ACROSS ALL OF
THE COASTAL WATERS AND SHOULD BE IN SCA CRITERIA SOME TIME TODAY.
FURTHER OUT IN THE GULF SEAS WERE ALREADY NOTED AROUND 7-9FT AT 7Z
(42001 AND 42002 RESPECTIVELY). ONCE THE FRONT STARTS TO MOVE
THROUGH WINDS WILL SLACK OFF SOME BUT AFTER THE FRONTAL PASSAGE
LOOK FOR WINDS TO PICK BACK UP AS THEY VEER AROUND TO THE NW WITH
WINDS BACK ABV SCA CRITERIA SOME TIME OVERNIGHT. SO TO KEEP THINGS
SIMPLE WE WILL JUST EXTEND SCA THROUGH TONIGHT INSTEAD OF TRYING
TO TIME A 3-6HR TIME FRAME WHERE WINDS AND SEAS COULD BE BELOW ADV
CRITERIA. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 49 66 45 / 90 80 20 0
BTR 81 50 67 46 / 90 70 20 0
MSY 83 58 69 53 / 70 80 20 0
GPT 83 57 65 48 / 60 90 50 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM.
&&Hazardous weather outlook, Oct 30, 11:59 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1159 AM CDT FRI OCT 30 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-311700- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1159 AM CDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY AND TONIGHT. UNSEASONABLY WARM AND HUMID AIR AHEAD OF THE FRONT WILL PROMOTE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DURING THE DAY. SOME STORMS WILL BE CAPABLE OF PRODUCING WINDS AROUND 40 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. AVERAGE RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY NORTHWEST OF A MCCOMB TO BATON ROUGE LINE. THIS WILL PRODUCE PONDING OF WATER ON ROADWAYS...AND MAY PRODUCE LOCALIZED MINOR FLOODING. SMALL CRAFT ADVISORIES ARE IN EFFECT OVER ALL COASTAL WATERS THROUGH TONIGHT FOR WINDS OF 15 TO 25 KNOTS...AND SEAS AS HIGH AS 6 TO 9 FEET OVER THE OUTER COASTAL WATERS. THE ATCHAFALAYA RIVER AT MORGAN CITY WILL REMAIN ABOVE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES MAY BE NECESSARY OVER COASTAL WATERS SATURDAY AND SATURDAY NIGHT. THE ATCHAFALAYA RIVER AT MORGAN CITY WILL REMAIN ABOVE FLOOD STAGE THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS...EMERGENCY MANAGERS AND COOPERATIVE OBSERVERS ARE REQUESTED TO RELAY REPORTS OF HEAVY RAINFALL OR FLOODING TODAY AND TONIGHT.
In the hours before
Special weather statement, Oct 30, 1:45 PM CDT, 16 minutes before
LAZ037-038-050-MSZ069-070-301945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 145 PM CDT FRI OCT 30 2009 ...LINE OF SHOWERS WITH ROTATION MOVING NORTHEAST AFFECTING LIVINGSTON PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH...PIKE COUNTY...AMITE COUNTY... AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG SHOWERS FROM 9 MILES WEST OF MCCOMB TO 9 MILES EAST OF DENHAM SPRINGS...MOVING NORTHEAST AT 15 MPH. INDIVIDUAL CELLS WITHIN AND AHEAD OF THE LINE WERE MOVING NORTHEAST AT 30 MPH. WHILE NOT IMMEDIATELY IMMINENT THESE SHOWERS CAN PRODUCE FUNNEL CLOUDS AND TORNADOES. MOST ARE DISPLAYING WEAK ROTATIONS ALOFT. NO THUNDER IS OCCURRING WITH THESE SHOWERS SO ADVANCE NOTICE OF APPROACHING INCLEMENT WEATHER MAY NOT BE OBVIOUS. THE SHOWERS WILL AFFECT AREAS IN AND AROUND... LIVINGSTON...GREENSBURG...KILLIAN...MONTPELIER...SUMMIT...SP RINGFIELD...MCCOMB AIRPORT...MAGNOLIA...KENTWOOD...TANGIPAHOA... OSYKA...PONCHATOULA...WILMER...TICKFAW...ROSELAND...ROBERT... INDEPENDENCE...HAMMOND AND AMITE A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 12:13 PM CDT | River Flood Warning | LIX | East Baton Rouge, Pointe Coupee, West Feliciana | 23 days |
| Oct 30, 3:25 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 30, 12:30 PM CDT | Tornado Warning | LIX | Amite | 30 min |
| Oct 30, 1:05 PM CDT | Tornado Warning | LIX | Pike | 12 min |
| Oct 30, 1:14 PM CDT | Tornado Warning | LIX | Pike | 31 min |
Nearby
Tornado Warnings in Louisiana, 2009Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.